I was diagnosed with MS two years ago although Ive had sypmtoms for 16 years, since the age of 10 I have been having blackouts with seizures which for many years doctors maintained was in my head and for me to stop blacking out!!!!
during my pregnancy i couldnt walk properly and my left leg was in pain and very weak and it was hard to put my body weight on it. the doctors gave me anti inflamitary drugs but still didnt know what was wrong with me, my sypmtoms continued through my pregnancy and the seizure got worse until my daughter was 4 months old I blacked out when holding her, it was then that the doctors started to take my condition seriously and sent me for an MRI and a lumbar puncture as MS is in my dads family and seemed the most plausable place to start.
The doctors in my local hospital tol dme my lumbar puncture was clear but specialists told me the opposite which confused me greatly, i had to have 3 MRI's before the specialists confirmed MS, since then i have had many relapses whereby my legs go numb and feel heavy, get very lightheaded all the time, my hand has started to shake and ache then pins and needles, sometime moderate sometimes severe, I have with the last relapse, this has frightened me as it has never happened before.......
My treatment so far has been rebif interferon injections three times per week which give me bad headaches which i have to take painkillers for as i cannot sleep with the headaches otherwise.
and my latest.......my eyes, Ive been diagnoised with Uveitis, which my doctors say is not linked to MS, but my own research suggests that up to 56% of MS suffers have Uveitis, so where do I go from here? do I insist that my doctors and specialists look up this information? do i print of the information and show them? or do I just carry on taking their word for it....
Im pretty confused as since Ive started taking the medication my symptoms seem to be getting worse.......
Im pretty confused at the moment, I dont know whats wrong with me anymore or even where Im going with this medication etc. so if anyone has my symptoms and have found any particular way of dealing with it please do let me know.
I have had both Optic Neuritis and Uveitis...this is why my opthamologist asked for a CT scan last year. Then when the ON came back this year she wnated to refer me to a neuro (however I already had an appt with one from other symptoms) She said she wanted them to do an MRI on me for an MS evaluation. By the time I went to my neuro for my 1st appt, my eye doc had already sent my records over to her. She told me the same thing...they are both possible links to MS. I don't know what to do about dealing with it though, as I have yet to be diagnosed!
If you hear anything else, let me know! I will keep an eye on this thread!
The treatment I have received for the Uveitis is Steroid drops along with a steroid drip which is given to me in hopsital on an out patient basis .when i have a replapse. but I would not advise steroid as I feel that they weaken you ammune system and often leave me depressed and their benefits are negotiable, they fix what theyre given for but have too many side effects, the only reason i take them is necessity as I have a small child to care for.
I'm so sorry you are going through all of this. Especially with a new baby. I'll pray that your doctors will do something soon about your meds. It sounds to me like you need a different kind. I don't think they are supposed to make you worse.
sharon here can u get back to me when u find out your results . my doctors still insists that ms and uveitis are not linked . i just need to know im goin mad because ive read otherwise which is really frustrating. most people seem to get uveitis first thats how the are diagnosed . but i did,nt i got ms first can u help me ?
My mom has just been diagnosed and is taking rebif and now is having blackouts along with shaky hands and the same things you have described. We are going back to the neurologist on Friday and don't know what to do. I just want to know if my mom will ever have some kind of normalcy in her life?
hi there know i have,nt been on in a while .let your mam know it is not that bad ........ what ive learnt is that some people have so much worse . im on the treatment now over a year and it does get easier. in the begining it did,nt seem that way but after the side affects wears off . it does,nt seem so bad . let me know how ur mam got on . msjinx
i was diagnosed in 2006. i tried rebif for 6 months, nearly killed me. when i would take it, profuse vomiting, inability to walk unassisted, blindness, raging fever, rigor, confusion, excruciating headaches. went to neurologist, "let's try something new, all medications are not for all people". Avonex, did GREAT for 4 months, insurance complications held up my shipment for 5 weeks. When i restarted the injections, all the above symptoms, with chest pain and paranoia! I have been off treatment since Sept. awaiting the start of Tysabri infusions monthly. I've been told that this is what is given when all others are not tolerated. I understand your frustration. I started blacking out a few weeks ago. am black and blue, scraped up from falls. Neurologist said my initial exam was unremarkable, but i was probably having seizures, which are common to MS. They are NOT common to me! I go today for an EEG, tomorrow for an MRI, in two weeks for a carotid study. Hang in there. You are not alone. There are more of us, but even then, God is always with you. Tell Him your frustrations and pray for guidance. Be your own advocate. MS is an invisible disease. No one sees the pain, the fear, or the frustration that comes with it. My disability claim was delayed 6 months because the social security rep didn't think i looked like i needed disability, just SSI! It was bad enough I lost my job as an RN! If it was bad enough to destroy my career, it deserves disability! we must stick together. Unity is the backbone of any cause or belief as is faith. we must fight and believe in the fight. I will be praying for you and your family. God Bless You
You actually posted on an older thread, but that is ok. Glad to meet you. I'm Shell, was dx'd in 07 w/MS.
I'm glad you came along, and it's nice to see that your Neuro is willing to get you on some meds that you can tolerate. And actually acknowledged the seizes being common w/MS. I"m glad you are getting the EEG.
I have heard good things about the Tysabri, despite the handful of cases of PML.
If you are able. ONce on the main MS forum page, click on post a question and introduce yourself if you feel comfortable to do so. I'm worried you will get lost here on this older discussion.
yes ms associated whith uvitis esp. intermediate uvitis but rara and untill now unknown the mechanism
but anyway you take treatment (cortesone( and it drug treat both disease according to your severity
I am dr ashraff
mobile +20114072712 for any qus...
yes my opthalmic surgeon has told me intermediate uveitits can be linked to MS so you are not going crazy. When I went to see a neurologist due to numbness in my fingers he was only aware of the link with optic neuritis not uveitis. I have had uveitis for 10 years and last year got numbness in my fingertips. Am currently awaiting results of lumbar puncture( which by the way was nowhere near as bad as I thought it was going to be.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.